It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-12-2007, 06:43 PM   #1
Inactive
(female)
 
Join Date: Jun 2007
Location: ny
Posts: 88
rubyred716 HB User
Red face Help Me!!!

OK about three months ago i was feeling really dizzy im a 21 year old female. I had anxiety along with it because I was getting nervous about what this vertigo feeling was. I went to the dr. in June and they did blood work and everything came back normal. He also sent me to a Neurologist who did an EEG and a brain mri. Everything was normal there again. The Dr. put me on Lexapro in July, and it did work. My dizziness did start going away. The Dr.'s all thought it was just anxiety. Ok so I told the dr. I didn't want to be on lexapro anymore, just to see how I am for a couple of weeks to a month without it. I haven't been on it for a week now, and the past 4 days I've been getting like "shock like feelings." It is reallly weird I don't know how to explain it. If I'm sitting still, and look to the side with my eyes, I get this shock feeling mainly in my chest and head..more in the chest. It doesn't hurt..But it's not like the feeling of going down really fast on a roller coaster (that stomach feeling)..it's more of a shock like feeling. It only happens really if I move my eyes around. Can anyone tell me what this could be?!?! I don't know if it's anxiety because I went off the lexapro and all of a sudden this happens..Because if I go to the dr, I feel that they won't have anymore tests to do on me because all of them came back normal!!! IM GOING CRAZYYY OVER HERE..PLEASE GIVE ME SOME ADVICE GUYS!!!

 
Sponsors Lightbulb
   
Old 09-12-2007, 09:13 PM   #2
Senior Member
(male)
 
Join Date: Aug 2006
Posts: 111
ShakesMcThyroid HB User
Re: Help Me!!!

Did you taper off the Lexapro? If you quit cold turkey, you could be having withdrawal symptoms. You may be having panic flashes which are common with withdrawal. If you did quit the med suddenly, you should probably get back on Lexapro and taper off gradually.

Shakes

 
Old 09-13-2007, 06:46 AM   #3
Senior Member
(female)
 
Join Date: Sep 2007
Location: san antonio, tx usa
Posts: 237
stimi3ak HB User
Re: Help Me!!!

I agree with Shakes. I was on Lexapro for awhile and I just quit cold turkey. That was a dumb move and I had panic and disoriented feelings for weeks. I ended up having to go back on. I did the same thing with Zoloft. I felt better and decided to take myself off of it even though the doctor told me not to. I ended up having to go right back on because I was shaking, dizzy & nervous all the time. Ironically that is the same thing that happens when you first start Zoloft too.

Please reconsider quitting cold turkey and taper off. I know with Zoloft I was able to cut the pills in half but I don't remember if you can do that with Lexapro.

Good luck!

 
Old 09-13-2007, 07:13 AM   #4
Senior Veteran
(female)
 
Join Date: Jun 2005
Posts: 2,105
tnmomofive HB User
Re: Help Me!!!

hi
Yep its withdrawl from the anti depressant.I have had this same exact thing almost every time ive tappered off one of these meds.Some will even give you that zappy feeling through your entire body..oh yeah joys.You are supossed to taper off and if you still are maybe take it a bit slower might help.Sometimes though it didnt seem to matter how slow I tappered I still had those effects but dont worry it won't last much longer.
My worst time of getting off a med was Paxil I had to get back on it once and from there it took me two months to get over the withdrawl.Like the above poster I was a wreck...it does get better though

Last edited by tnmomofive; 09-13-2007 at 07:16 AM.

 
Old 09-13-2007, 07:38 AM   #5
Senior Veteran
(female)
 
Join Date: Jul 2006
Location: New York
Posts: 502
boxerlover227 HB Userboxerlover227 HB Userboxerlover227 HB Userboxerlover227 HB User
Re: Help Me!!!

Hi Rubyred

This is a common side effect from going off antidepressants. I think almost everyone I have ever spoken to has had this shock feeling after stopping them. I wanted to mention to you that there is a amino acid, natural supplement called 5HTP that works just like a SSRI, I have heard and read that many people use this to help with these withdrawals from SSRI's and they have the same effectiveness as prescription without the nasty side effects. I have been taking them now for only two days to help with better sleep, headaches, anxiety, and DIZZINESS! You can search on line and read about 5htp and this product can be found at your local drug store or natural alternative store. The results I have been reading are amazing! I wish you luck and hope this helps. But yes this is common after stopping prescription SSRI's.

 
Old 09-13-2007, 10:48 AM   #6
Junior Member
(female)
 
Join Date: Apr 2007
Location: oakland, mi, US
Posts: 24
jlewan01 HB User
Re: Help Me!!!

For some reason I have the same problems with anti-depressants I just cant take them have have way to many side effects atleast for me and them the side effects make me even more anxious! Klonopin really helps me and I also take adderall which helps when my anxiety makes my thoughts go racing and help me to focus on one thing and seems to help level things off! I have tried every anti-depressant out on the market and have had the same problems with all of them so I gave up on them and plus they all made my gain weight and have horrible nightmares which were the worst!

 
Old 09-13-2007, 07:22 PM   #7
Inactive
(female)
 
Join Date: Jun 2007
Location: ny
Posts: 88
rubyred716 HB User
Re: Help Me!!!

hey guyz thanks for the replys, you helped me a lot and made me feel much better..and yes i did just stop taking it out of no where..so should i go back on it and wean off of it for a little bit, or should i just keep staying off of it and wait until the withdrawals are over and done with. It's not really a withdrawal though because I don't want to be on it. I don't miss taking it everyday. I guess my body subconsciously wants it ?

 
Old 09-13-2007, 09:12 PM   #8
Veteran
(male)
 
Join Date: Feb 2005
Location: DFW
Posts: 319
SadFreek HB User
Re: Help Me!!!

It depends on how many days youve been off of it. If it hasn't been very long, yes, get back on and wean off of it. I think it took me a week and half to stop having those stupid brain shocks.

Ah, the days when that wouldn't cause panic attacks... sad:

 
Old 09-13-2007, 09:13 PM   #9
Senior Member
(male)
 
Join Date: Aug 2006
Posts: 111
ShakesMcThyroid HB User
Re: Help Me!!!

Hey rubyred:

Well, if you do not go back on it, the withdrawal symptoms will continue as they are. If you can handle them currently, then it's your decision if you wish to tough it out. But tapering reduces the intensity of the symptoms or attacks, it just takes a while to taper down. And as a general rule of thumb, the slower you taper down, the more you reduce the withdrawals.

And I believe you're confusing withdrawals and addiction. Withdrawals are psychological or physiological symptoms your body goes through after a med has been taken away that has altered your body chemistry or function in some way. SSRIs inhibit or increase neurotransmitter activity in the central nervous system and brain. This is serious stuff. When you take it away, it's like shutting off an organ. The body has to readjust, hence withdrawals.

Addiction is when you become psychologically or physiologically dependant on a substance. If you stop taking it, your body craves it, like cigarettes or caffeine. Your mind convinces you that you cannot live without it. Weird stuff.

SSRIs are not addictive. Your body will not (or should not) crave them when you stop taking them. However, you will still have withdrawals because your body chemistry has changed.

Benzodiazepines, on the other hand, are highly addictive and you must fight both the addiction and the withdrawal symptoms if you stop taking those.

Ah, meds.

Shakes

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



ms_mod (56), Foxxii (26), d0ink (25), Frank Furter (16), Jagraal (15), Shae794 (9), iluv (9), Skip4 (9), slenderella (8), tygriff (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 03:50 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!